Mathematical Research Letters

Volume 24 (2017)

Number 1

On the expansion of certain vector-valued characters of $U_q (\mathfrak{gl}_n)$ with respect to the Gelfand–Tsetlin basis

Pages: 223 – 246

DOI: http://dx.doi.org/10.4310/MRL.2017.v24.n1.a9

Author

Vidya Venkateswaran (Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass., U.S.A.)

Abstract

Macdonald polynomials are an important class of symmetric functions, with connections to many different fields. Etingof and Kirillov showed an intimate connection between these functions and representation theory: they proved that Macdonald polynomials arise as (suitably normalized) vector-valued characters of irreducible representations of quantum groups. In this paper, we provide a branching rule for these characters. The coefficients are expressed in terms of skew Macdonald polynomials with plethystic substitutions. We use our branching rule to give an expansion of the characters with respect to the Gelfand–Tsetlin basis. Finally, we study in detail the $q = 0$ case, where the coefficients factor nicely, and have an interpretation in terms of certain $p$-adic counts.

Full Text (PDF format)

Research supported by NSF Mathematical Sciences Postdoctoral Research Fellowship DMS-1204900.

Received 12 October 2014

Published 7 June 2017